- Professor of Mathematics
- Managing Editor of the Duke Mathematical Journal
Research Areas and Keywords
Algebra & Combinatorics
Geometry: Differential & Algebraic
I am a topologist whose main interests include the study of the topology of complex algebraic varieties (i.e. spaces that are the set of common zeros of a finite number of complex polynomials). What fascinates me is the interaction between the topology, geometry and arithmetic of varieties defined over subfields of the complex numbers, particularly those defined over number fields. My main tools include differential forms, Hodge theory and Galois theory, in addition to the more traditional tools used by topologists. Topics of current interest to me include:
- the topology and related geometry of various moduli spaces, such as the moduli spaces of smooth curves and moduli spaces of principally polarized abelian varieties;
- the study of fundamental groups of algebraic varieties, particularly of moduli spaces whose fundamental groups are mapping class groups;
- the study of various enriched structures (Hodge structures, Galois actions, and periods) of fundamental groups of algebraic varieties;
- polylogarithms, mixed zeta values, and their elliptic generalizations, which occur as periods of fundamental groups of moduli spaces of curves.
HAIN, RM. "ON THE INDECOMPOSABLE ELEMENTS OF THE BAR CONSTRUCTION." PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY 98.2 (October 1986): 312-316. Full Text
Hain, RM. "On the indecomposable elements of the bar construction." Proceedings of the American Mathematical Society 98.2 (February 1, 1986): 312-312. Full Text
Hain, RM. "Iterated integrals, intersection theory and link groups." Topology 24.1 (1985): 45-66. Full Text
HAIN, RM. "ITERATED INTEGRALS AND HOMOTOPY PERIODS." MEMOIRS OF THE AMERICAN MATHEMATICAL SOCIETY 47.291 (1984): 1-98.
Duchamp, T, and Hain, RM. "Primitive Elements in Rings of Holomorphic Functions." Journal für die Reine und Angewandte Mathematik. [Crelle’s Journal] 346 (1984): 199-220. Full Text
Hain, RM. "Twisting Cochains and Duality Between Minimal Algebras and Minimal Lie Algebras." Transactions of the American Mathematical Society 277 (1983): 397-411. Full Text
Hain, RM. "A Characterization of Smooth Functions Defined on a Banach Space." Proceedings of the American Mathematical Society 77 (1979): 63-67. (Academic Article) Full Text
Eades, P, and Hain, RM. "On Circulant Weighing Matrices." Ars Combinatoria 2 (1976): 265-284.